MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE YEL 22GA X 1IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE YEL 22GA X 1IN; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte yel 22ga x 1in leaked at catheter junction the following information was provided by the initial reporter: as discussed with on the phone, we have had 2 problems with insyte catheters over the past 2 days.The first was a 24ga 0.75in that had a jagged edge on the tip so you could not use or place the catheter.I thought it was a once off so threw it away.I have attached the batch details anyway.I have no idea if other catheters in this batch are affected as we rarely use that size.This morning we used a 22ga 1 " insyte catheter which was leaking between the sheath and the hub.See pic and batch details.These catheters were from our order yesterday.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
As discussed with xxxx on the phone, we have had 2 problems with insyte catheters over the past 2 days.The first was a 24ga 0.75in that had a jagged edge on the tip so you could not use or place the catheter.I thought it was a once off so threw it away.I have attached the batch details anyway.I have no idea if other catheters in this batch are affected as we rarely use that size.This morning we used a 22ga 1 " insyte catheter which was leaking between the sheath and the hub.See pic and batch details.These catheters were from our order yesterday.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the actual sample that failed leak test, a ¿v¿ cut was observed on the catheter tubing near the nose of adapter that matches the shape of the bevel, which could be caused by needle pierced through catheter.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needle pierced through catheter could happen during product application when the product was manipulated.As the sample was used, actual root cause could not be established.As current controls, there are outgoing and hourly in-process visual inspections in place to check for catheter tubing damage.There is also a daily outgoing functional test in place to check for catheter leakage.

Brand Name
BD INSYTE YEL 22GA X 1IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18400448
Report Number2243072-2023-02244
Device Sequence Number4072547
Product Code FOZ
UDI-Device Identifier30382903812234
UDI-Public(01)30382903812234
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381223
Device Lot Number3177848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown